Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Neck Shoulder and Back Soreness and pain
Dec 27, 2003

I have been taking acyclovir for about 2 years. I have been taking trizivir for about 10 months now. In the begining I had nausea and diarrhea. That passed after a few weeks. Through out the past 10 months I have had occasional and brief pains in my fingers. Over the past week I have developed severe muscle soreness in my shoulders, neck and lower back. It is generalized over most of my back however, the skin from shoulder to lower back is particularly sensitive to the touch.

I have also over the past month become increasingly constipated despite regular fiber and water intake. My stool, when finally passed is soft and in rather small pieces. I took an Alieve for the muscle soreness which surprisingly aslo aleviated the constipation.

My doctor is on vacation for another week and I'm wondering if you can give me an idea of what maybe going on.

Response from Dr. Henry

The timing of your symptoms would make it seem unusual for one of the compoments of Trizivir +/- acyclovir to be directly involved. I assume your kidney function is OK and that you have no evidence of myopathy (such as muscle tenderness or elevated CK levels). I would advise a thorough evaluation by your HIV doc looking for other possible causes (anything from thyroid disorders to changes in stress levels or diet/exercise issues). Aleve is usually OK short-term unless there is a history of stomach problems or kidney dysfunction. KH



Previous
Joint Pain
Next
how to relieve side effect of Stocrin ?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement